MAUDE Adverse Event Report: ROCHE DIAGNOSTICS NH3L AMMONIA; ENZYMATIC METHOD, AMMONIA

ROCHE DIAGNOSTICS NH3L AMMONIA; ENZYMATIC METHOD, AMMONIA
Catalog Number 07236450190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Calibration and qc were acceptable.Abnormal aspiration and sample short alarms were observed on the alarm trace data.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable nh3l ammonia results for two patients whose samples were tested on a cobas 8000 c702 module with serial number (b)(4).The initial results were not reported outside of the laboratory.The reporter reran the samples on decreased mode.The samples were also manually diluted.For patient 1, the reporter calculated the average of the 1:2 and 1:3 dilutions and reported it as the final result of the initial sample.New samples were also obtained from the patient.On (b)(6) 2021 at 6:57, patient 1 had an initial result of -200.2 umol/l with a data flag.The repeat result was -138.7 umol/l with a data flag.The repeat result at 7:38 was -200.2 umol/l with a data flag.The repeat result at 7:56 was 110.9 umol/l.The decreased mode result was 180.1 umol/l.The repeat result at 8:30 at 1:5 dilution was 110 umol/l.The repeat result at 8:31 at 1:2 dilution was 126.4 umol/l.The repeat result at 8:31 at 1:3 dilution was 131.7 umol/l.The repeat result at 8:32 at 1:4 dilution was 120.4 umol/l.The repeat result at 8:32 at 1:10 dilution was 179 umol/l.The repeat result at 9:53 using an undiluted sample was -22.9 umol/l with a data flag.On (b)(6) 2021, the new sample from patient 1 had an initial result at 6:25 of -258.2 umol/l with a data flag.The repeat result at 6:38 was -239.1 umol/l with a data flag.The repeat result at 7:07 on decreased mode was 101.7 umol/l.The repeat result at 6:58 at 1:3 dilution was 265.8 umol/l.The repeat result at 7:47 at 1:3 dilution was 139.5 umol/l.The repeat result at 7:46 at 1:2 dilution was 129.2 umol/l.On (b)(6) 2021 at 6:21, the new sample from patient 1 had an initial result of 572.9 umol/l with a data flag.The decreased mode result at 6:37 was 67.0 umol/l.The repeat result at 6:37 at 1:2 dilution was 60.8 umol/l.The repeat result at 6:38 1:3 dilution was 56.1 umol/l.On (b)(6) 2022, patient 2 had an initial result of -285.7 umol/l with a data flag.The repeat result using decreased mode was 26.4 umol/l.The repeat result at 5:52 at 1:2 dilution was 27.4 umol/l.The repeat result at 5:52 at 1:2 dilution was 20.2 umol/l.
 
Additional Manufacturer Narrative
A general reagent problem can be excluded because the provided qc and calibration data were within specifications.The reaction kinetics and additional results from the patient indicate serious liver problems.It was concluded that there was an issue with the patient's sample affecting the nh3l results.The investigation determined that the event was consistent with an issue in the patient's plasma sample.The investigation did not identify a product problem.

Brand Name
NH3L AMMONIA
Common Device Name
ENZYMATIC METHOD, AMMONIA
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13319614
Report Number1823260-2022-00180
Device Sequence Number1646594
Product Code JIF
UDI-Device Identifier04015630936533
UDI-Public04015630936533
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K972250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number07236450190
Device Lot Number57484001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE THE ATTACHMENT IN THE MEDWATCH.
Patient SexMale